Daily Migraines on Topamax, verapamil, and Cymbalta?

Ask the Clinician Health Pro
  • Full Question:

    I get daily migrains. I am on !25 mgs of Topaamx, 520 mgs of Verapamil,and 60 mgs of cymbalta.

     

    I also take releplex or frova when the paim starts. Does any one have any ideas?.
     

     

    Answer:

     

    Dear Andeeah,

     

    How many days a week are you taking the Relpax or Frova. If more than two or three days a week, they could be making matters worse by causing medication overuse headaches, aka rebound. For more information on this, see Medication Overuse Headache - When the Remedy Backfires.

     

    How long have you been taking the Topamax, verapamil, and Cymbalta? These medications can take a trial of up to three months to know if they're going to work for you. If you've given them a fair trial, it's time to try something else. If you're not making progress with your current doctor, it's time for an actual Migraine specialist. If you need assistance locating one, there's a link below to our directory of recommended specialists.

    Add This Infographic to Your Website or Blog With This Code:

     

    Good luck,
    John Claude Krusz and Teri Robert

     

     

    About Ask the Clinician:

    Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.

     

    If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.

     

    Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.

     

    We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.

     

    © Teri Robert and J.C. Krusz, 2008.

    Last updated July 11, 2008.

     

     migraines

Published On: July 11, 2008